Back to all discussions

Stelara Issues

Hi all! I had my first Stelara infusion 17 days ago. 3 days after my infusion I had blood in stools and severe stabbing pains in left abdominal area. Had to go to the ER - they believed I was having a flare up. They put me on prednisone 30mg tapper and pain meds. Fast forward to today - having diarrhea and blood every time I wipe. (I never used to have blood till I started Stelara). I am also experience spasms and abdominal pain on left and right side. I have taken pain meds and cbd and thc and dicyclomine and still getting some pains. I’m also having body aches too.

so I feel like I’m having a flare— possibly? Not sure if I should go back to the ER and get a CT scan?

Has anyone started having flare ups or anal bleeding after their first Stelara infusion??

Also - those taking Stelara — how long did you see improvements after the initial first infusion before you started your own injections?

If anyone has any advice on pain or to relieve Symptoms - please share! Thank you in advance!

  1. Hi @TT1785.
    How long ago were you diagnosed, and which other treatments have you tried in the past?
    It can take up to six weeks for it to get into your system and reduce symptoms (possibly as little as three), so it may just be that your flare has progressed before the Stelera is in yous system. Bleeding is not usually a side effect of Stelera.
    - Sahara (team member)

    or create an account to reply.